On age-period-cohort parametric mortality rate projections

Haberman, S. & Renshaw, A. E. (2009). On age-period-cohort parametric mortality rate projections. Insurance: Mathematics and Economics, 45(2), pp. 255-270. doi: 10.1016/j.insmatheco.2009.07.006

PDF - Accepted Version
Download (922kB) | Preview


An enhanced version of the Lee–Carter modelling approach to mortality forecasting, which has been extended to include an age modulated cohort index in addition to the standard age modulated period index, is described and tested for prediction robustness. Life expectancy and annuity value predictions, at pensioner ages and for various periods are compared, both with and without the age modulated cohort index, for the England & Wales male mortality experience. The simulation of prediction intervals for these indices of interest is discussed in detail.

Item Type: Article
Additional Information: NOTICE: this is the author’s version of a work that was accepted for publication in Insurance: Mathematics and Economics. Changes resulting from the publishing process, such as peer review, editing, corrections, structural formatting, and other quality control mechanisms may not be reflected in this document. Changes may have been made to this work since it was submitted for publication. A definitive version was subsequently published in Insurance: Mathematics and Economics, Volume 45, Issue 2, October 2009, Pages 255–270, http://dx.doi.org/10.1016/j.insmatheco.2009.07.006.
Uncontrolled Keywords: Mortality forecasting; Age-period-cohort effects; Forecast statistics; Back-fitting; Data truncation
Subjects: H Social Sciences > HB Economic Theory
H Social Sciences > HF Commerce
Divisions: Cass Business School > Faculty of Actuarial Science & Insurance
Related URLs:
URI: http://openaccess.city.ac.uk/id/eprint/5966

Actions (login required)

View Item View Item


Downloads per month over past year

View more statistics